Alert archive / South Carolina / River Flood Warnings in 2015

River Flood Warning 6, NWS Columbia, SC

April 21, 2015Chesterfield County, Marlboro County, South Carolina

NWS Columbia, SC issued this river flood warning at Apr 21, 2015, 10:37 AM EDT for Chesterfield County, Marlboro County, South Carolina. It took effect at Apr 21, 2015, 5:00 PM EDT. It was in force for 54 hr.

The area

The outline as issued.

The facts

Issued
Apr 21, 2015, 10:37 AM EDT (14:37 UTC)
In effect from
Apr 21, 2015, 5:00 PM EDT
Expired
Apr 23, 2015, 10:34 PM EDT
In force
54 hr
Issued by
NWS Columbia, SC
Area
Storm-based polygon
Flood severity
Minor

Counties Chesterfield County, SC, Marlboro County, SC

The radar

The Columbia radar (KCAE), 138 km from the middle of the area, began a volume at 14:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pee Dee River at Cheraw (CHES1).

Action stage
20 ft
Minor stage
30 ft
Moderate stage
36 ft
Major stage
42 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02130000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

279 
WGUS42 KCAE 211437
FLWCAE
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
1037 AM EDT TUE APR 21 2015

...The National Weather Service in Columbia has issued a flood 
warning for the following rivers in South Carolina...

  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
.Recent heavy rainfalls and dam releases upstream continue to cause
the Pee Dee River at Cheraw to rise. The river is forecast to rise
above flood stage.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC025-069-221437-
/O.NEW.KCAE.FL.W.0006.150421T2100Z-150424T0234Z/
/CHES1.1.ER.150421T2100Z.150422T1200Z.150423T0234Z.NO/
1037 AM EDT TUE APR 21 2015

The National Weather Service in Columbia has issued a 

* Flood Warning for 
  The Pee Dee River At Cheraw
* from this afternoon to Thursday evening...Or until the warning is 
  cancelled.
* At  9 AM Tuesday the stage was 27.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage this afternoon
 And crest around 31.0 feet tomorrow morning. The river will fall 
below flood stage Wednesday April 22.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded. Portions 
  of Riverside Park become flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$
3 follow-up statements
555 
WGUS82 KCAE 220150
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
950 PM EDT TUE APR 21 2015

...The Flood Warning continues for the following rivers in South 
Carolina...

  Congaree River At Carolina Eastman affecting Calhoun...Lexington and
  Richland Counties... 
  
  Great Pee Dee River At Cheraw affecting Chesterfield and Marlboro
  Counties...
    
  and Wateree River At Lake Wateree affecting Fairfield...Kershaw and 
  Lancaster Counties.
  
.Heavy rainfall over the weekend plus associated reservoir releases 
has resulted in flooding at some of the river forecast points. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-230150-
/O.EXT.KCAE.FL.W.0004.000000T0000Z-150425T0504Z/
/CEAS1.2.ER.150420T1056Z.150421T1100Z.150424T0504Z.NO/
950 PM EDT TUE APR 21 2015

The Flood Warning extended for
  The Congaree River At Carolina Eastman.
* until late Friday night...or until the warning is cancelled.
* At 945 PM Tuesday the stage was 119.9 feet.
* Flood stage is 115 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...the stage at Carolina Eastman will crest near 120.2 feet
  Wednesday.
* At 119 feet...extensive flooding occurs in the Congaree National 
  Park. Some area farmland is flooded. Minor flooding occurs at the 
  Carolina Eastman Facility.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-230150-
/O.EXT.KCAE.FL.W.0006.000000T0000Z-150424T2030Z/
/CHES1.1.ER.150422T0420Z.150423T0600Z.150423T2030Z.NO/
950 PM EDT TUE APR 21 2015

The Flood Warning extended for
  The Great Pee Dee River At Cheraw.
* until Friday afternoon...Or until the warning is cancelled.
* At 8 PM Tuesday the stage was 29.5 feet.
* Flood stage is 30 feet.
* Minor flooding is forecast.
* forecast...the stage at Cheraw will crest near 31.7 feet
  Wednesday. 
* At 30 feet...the higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw flood.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$

SCC039-055-057-230150-
/O.EXT.KCAE.FL.W.0005.000000T0000Z-150425T1800Z/
/WATS1.1.ER.150421T1145Z.150423T0000Z.150424T1800Z.NO/
950 PM EDT TUE APR 21 2015

The Flood Warning extended for
  The Wateree River At Lake Wateree.
* until Saturday afternoon...or until the warning is cancelled.
* At 8 PM Tuesday the stage was 100.4 feet.
* Flood stage is 100 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...the lake level will crest near 100.5 feet Wednesday.
* At 100.4 feet...the water begins to overflow one or more marinas and
  piers along the northwest shores.

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$
637 
WGUS82 KCAE 220802
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
402 AM EDT WED APR 22 2015

...The Flood Warning continues for the following rivers in South 
Carolina..
  Congaree River At Carolina Eastman affecting Calhoun...Lexington 
  and Richland Counties 
  
  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
  Wateree River At Lake Wateree affecting Fairfield...Kershaw and 
  Lancaster Counties 
  
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...never drive vehicles through flooded areas. The 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to noaa weather radio...
local media or the internet for further statements and updated 
forecasts.

&&

SCC017-063-079-230802-
/O.CON.KCAE.FL.W.0004.000000T0000Z-150425T0504Z/
/CEAS1.2.ER.150420T1056Z.150421T1100Z.150424T0504Z.NO/
402 AM EDT WED APR 22 2015

The Flood Warning continues for
  The Congaree River At Carolina Eastman.
* until late Friday night...Or until the warning is cancelled.
* At  4 AM Wednesday the stage was 120.2 feet.
* Flood stage is 115.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall...Going below flood 
  stage by after midnight Friday morning.
* At 119.0 feet...Extensive flooding occurs in the Congaree National 
  Park. Some area farmland is flooded. Minor flooding occurs at the 
  Carolina Eastman Facility.

&&
 
LAT...LON 3396 8100 3387 8092 3379 8097 3394 8106

$$

SCC025-069-230802-
/O.CON.KCAE.FL.W.0006.000000T0000Z-150424T2030Z/
/CHES1.1.ER.150422T0852Z.150423T0600Z.150423T2030Z.NO/
402 AM EDT WED APR 22 2015

The Flood Warning continues for
  The Pee Dee River At Cheraw.
* until Friday afternoon...Or until the warning is cancelled.
* At  3 AM Wednesday the stage was 29.7 feet.
* Flood stage is 30.0 feet.
* Minor flooding is forecast.
* forecast...The river will rise above flood stage early this morning
  and Crest around 31.7 feet after midnight tomorrow.
  The river will fall below flood stage by tomorrow afternoon.
* At 30.0 feet...The higher bank begins to flood. Large areas of 
  farmland and river bottomland near Cheraw will be flooded.

&&
 
LAT...LON 3480 7994 3480 8002 3455 7990 3455 7984

$$

SCC039-055-057-230801-
/O.CON.KCAE.FL.W.0005.000000T0000Z-150425T1800Z/
/WATS1.1.ER.150421T1145Z.150422T0600Z.150424T1800Z.NO/
402 AM EDT WED APR 22 2015

The Flood Warning continues for
  The Wateree River At Lake Wateree.
* until Saturday afternoon...Or until the warning is cancelled.
* At  2 AM Wednesday the stage was 100.6 feet.
* Flood stage is 100.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall...Going below flood 
  stage by early Friday afternoon.
* At 100.4 feet...The water begins to overflow one or more marinas and
  piers along the northwest shores.

&&
 
LAT...LON 3450 8085 3432 8063 3428 8075 3447 8098

$$
652 
WGUS82 KCAE 221420
FLSCAE
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE COLUMBIA SC
1020 AM EDT WED APR 22 2015

...The Flood Warning is cancelled for the following rivers in South 
Carolina...

  Pee Dee River At Cheraw affecting Chesterfield and Marlboro 
  Counties 
  
SCC025-069-221450-
/O.CAN.KCAE.FL.W.0006.000000T0000Z-150424T2030Z/
/CHES1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1020 AM EDT WED APR 22 2015

The Flood Warning is cancelled for
  The Pee Dee River At Cheraw.
* At  9 AM Wednesday the stage was 29.6 feet.
* Flood stage is 30.0 feet.
* Forecast...The river crested below flood stage at 29.8 feet. The 
  river will continue to fall to 27.8 feet by tomorrow morning.

$$

This will be the last statement for this high water event.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this river flood warning went out at Apr 21, 6:46 AM EDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 21, 6:46 AM EDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
646 AM EDT TUE APR 21 2015

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TODAY BRINGING FAIR AND
DRIER CONDITIONS. A WEAK COLD FRONT WILL MOVE THROUGH THE AREA EARLY
THURSDAY WITH LIMITED MOISTURE. THE NEXT SIGNIFICANT STORM SYSTEM
WILL MOVE INTO THE AREA BY THE WEEKEND WITH A HIGHER CHANCE FOR
SHOWERS.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
EARLY THIS MORNING...COLD FRONT WILL TRACK THROUGH THE FORECAST
AREA EARLY THIS MORNING...WITH DRIER AIR MOVING IN BEHIND THE
FRONT. THIS WILL RESULT IN MOSTLY CLEAR SKIES BY DAYBREAK WITH
MORNING LOWS IN THE MIDDLE TO UPPER 50S.

TODAY...AS THE COLD FRONT PUSHES OFFSHORE...AN AREA OF DRY HIGH
PRESSURE WILL BE BUILDING ACROSS REGION. THE AIR MASS WILL BE MUCH
DRIER. AFTERNOON TEMPERATURES COOL DOWN INTO THE MIDDLE 70S.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
QUIET AND DRY WEATHER WILL REMAIN ACROSS THE REGION TONIGHT AND
THROUGH MUCH OF WEDNESDAY. ANOTHER WEAK FRONT MOVES TOWARD THE REGION
LATE WEDNESDAY NIGHT...MOVING THROUGH THE AREA DURING THE DAY
THURSDAY. LOOKS TO BE A FAST MOVING SYSTEM WITH LIMITED
MOISTURE...SO ONLY SLIGHT CHANCE POPS FROM EARLY THURSDAY MORNING
AND THROUGH THE DAY. DRY CONDITIONS ONCE AGAIN FOR THURSDAY NIGHT
BEHIND THE FRONT. TEMPERATURES SLOWLY MODERATE INTO THE MIDDLE TO
UPPER 70S ON WEDNESDAY...THEN COOL DOWN SLIGHTLY DUE TO THE COLD
FRONT ON THURSDAY.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
ANOTHER AREA OF LOW PRESSURE WILL MOVE TOWARDS THE REGION
FRIDAY...THEN MOVE THROUGH DURING THE DAY SATURDAY. AHEAD OF THIS
SYSTEM THE RAIN CHANCES WILL INCREASE FRIDAY NIGHT INTO
SATURDAY...WITH THE GREATEST CHANCES BEING SATURDAY.
MODELS DO BEGIN TO SHOW SOME DIFFERENCES IN THE TIMING OF AN UPPER
TROUGH EARLY NEXT WEEK...WHICH CAUSES DIFFERENCES IN THE TIMING OF
ANY PRECIP ASSOCIATED WITH THE TROUGH. LEANED MORE TOWARDS HPC POP
GUIDANCE...WHICH SEEMS TO LEAN MORE TOWARDS THE ECMWF AT THIS
TIME. THIS BRINGS RAINFALL BACK INTO THE FORECAST BEGINNING
MONDAY. TEMPERATURES NEAR NORMAL.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS THROUGHOUT THE TAF PERIOD.

DRY HIGH PRESSURE WILL BUILD INTO THE REGION TODAY PROVIDING FAIR
WEATHER. WEST-NORTHWESTERLY WINDS WILL BECOME MORE WESTERLY BY
THIS AFTERNOON. SPEEDS WILL BE GENERALLY 10 KNOTS OR LESS WITH
GUSTS UP TO 15 KNOTS POSSIBLE THIS AFTERNOON. MODEL SOUNDINGS DO
NOT SUPPORT FOG WEDNESDAY MORNING DUE TO DRY AIR AT THE SURFACE.

EXTENDED AVIATION OUTLOOK...RESTRICTIONS POSSIBLE WEDNESDAY NIGHT
INTO THURSDAY AS A FRONT CROSSES THE REGION.

&&

.HYDROLOGY...
SOME RIVER FLOODING WILL CONTINUE TO OCCUR THROUGH THE WEEK DUE
TO THE HEAVY RAINFALL THAT HAS FALLEN IN THE UPSTATE AND CENTRAL
MIDLANDS...ALONG WITH WATER RELEASES ALONG AND DOWNSTREAM OF AREA
DAMS. THIS WILL ESPECIALLY ALONG THE BROAD AND CONGAREE RIVERS.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
GA...NONE.
&&
Hazardous weather outlook, Apr 21, 3:04 AM EDT, 7 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
304 AM EDT TUE APR 21 2015

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-220715-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
304 AM EDT TUE APR 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Columbia, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 8:01 PM EDTSpecial Weather StatementCAEMcCormick29 min
Apr 20, 9:07 PM EDTSpecial Weather StatementCAEMcCormick23 min
Apr 20, 9:13 PM EDTSevere Thunderstorm WarningCAEEdgefield, McCormick32 min
Apr 21, 9:07 AM EDTRiver Flood WarningCAEFairfield, Kershaw, Lancaster4 days

Nearby

River Flood Warnings in South Carolina, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.